MAUDE Adverse Event Report: COOK INC SAFE-T-J EXCHANGE FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J EXCHANGE FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number TSCF-35-260-3
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code = dqx (b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a heart catherization, the safe-t-j exchange fixed core wire guide was inserted and removed once through the catheter.When the physician attempted to perform a catheter exchange and was getting ready to input the wire guide a second time, a hair-like fragment unraveling from the wire guide was observed.No portions of the wire guide remained inside of the patient's anatomy.Another safe-t-j exchange fixed core wire guide was used to successfully complete the procedure.It was noted that there was no calcium buildup present; no resistance was encountered during the procedure.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the dimensional verification, complaint history, device history record, documentation, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that no signs of unraveling and/or separation of the wire guide were evident.The fiber visible in the check-in photos was not a component of the wire guide.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, it was determined that the product functioned as intended.As there was no evidence to suggest device failure, and the returned complaint device shows no damage, no risk assessment was performed in this case.We will continue to monitor for similar complaints.
 
Additional Manufacturer Narrative
During evaluation of the complaint device, it was observed that the hair-like fragment did not originate from the wire guide.The fragment is a long, stringy and clear plastic ribbon that appears to be delamination of the catheter utilized with the wire guide.Per the initial reporter (received 7feb2018), another manufacturer's diagnostic five (5) fr catheter was used during the procedure.Another catheter was utilized to complete the procedure as the safe-t-j exchange fixed core wire guide was thought to be defective.This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.

Brand Name
SAFE-T-J EXCHANGE FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7228605
Report Number1820334-2018-00335
Device Sequence Number16512855
Product Code DQX
UDI-Device Identifier00827002005174
UDI-Public(01)00827002005174(17)220510(10)7815655
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTSCF-35-260-3
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/25/2018
Supplement Date Received by Manufacturer02/05/2018
03/12/2018
Initial Report FDA Received Date01/30/2018
Supplement Report FDA Received Date02/09/2018
04/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1